MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the operator noted the stylet was difficult to remove from the needle and could not be separated.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation:" it was reported that a quick-core coaxial biopsy needle set stylet was screwed too tight in the outer needle and could not be taken apart prior to patient contact.This incident was reported by (b)(6) co., in china.No adverse effects were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control, and specifications, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.Two prior to use quick-core coaxial biopsy needle sets were returned to cook for evaluation.Both coaxial needles were unable to be unscrewed by hand.Channel lock pliers were used to separate the coaxial needles from the cannulas.The coaxial needles were able to be re-screwed together by hand, but again could not be unscrewed by hand when attempted again.Cook has concluded that the devices were manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) revealed that although inspection steps are in place to address this failure mode, it should be noted that a project was previously opened to further investigate/address this failure mode.A correction has been since implemented following the manufacture of the complaint device(s).A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot and the related coaxial needle subassembly lots revealed no recorded non-conformances relevant to the reported failure mode.A database search did not identify any other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, t_qc_rev5 ¿quick-core biopsy needles and sets,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned devices, and the results of the investigation, a definitive root cause for this event could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11049645
Report Number1820334-2020-02352
Device Sequence Number13711571
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)240528(10)9769198
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number9769198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1